EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 5 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-35-5013 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
08/04/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, approximately 13 years post op the initial tka, this male patient was revised due to poly wear.Patient was revised to a logic psc size 5 15mm insert.
Additional Manufacturer Narrative
Pending evaluation.
Additional Manufacturer Narrative
Section h10: (h3) the revision reported in (b)(4) was likely the result of prosthesis wear of the tibial insert and patella after being implanted for approximately 13 years, possibly due to malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The cause of the prosthesis wear cannot be determined because the revised components were not returned for evaluation and no radiographs were provided.An additional contributing factor to the revision may have been inclusion of the implanted tibial insert in the packaging recall.Section h11: the following sections have corrected information: (h6) component code: 734, bearings.
Event or Problem Description
According to the information provided, the patient underwent a left total knee replacement surgery.Approximately 12 years and 11 months later, the patient was revised.It appears that they are alleging prosthesis wear of an implanted polyethylene device.Components were not returned evaluation, no images, radiographs, and relevant clinical information were provided.No further patient impact was reported.No additional information was provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, g2 (initial report), h3 (remove erroneously entered statement from -1 follow up report), h6: clinical code, types of investigation, investigation findings and investigation conclusion., h11 (correcting erroneous summary from -1 follow up report.H11: the reason for the revision reported in event cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6: types of investigation, investigation findings and investigation conclusion, h10, h11.H10: multiple mdr reports were filed for this event, please see associated report: 1038671-2022-00976.The revision reported was likely the result of prosthesis wear of the tibial insert and patella after being implanted for approximately 13 years, possibly due to malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The cause of the prosthesis wear cannot be determined because the revised components were not returned for evaluation and no radiographs were provided.An additional contributing factor to the revision may have been inclusion of the implanted tibial insert in the packaging recall.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.